What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 13, 1:56 PM EST, 49 minutes earlier.
Area forecast discussion, Mar 13, 1:56 PM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
256 PM EDT Thu Mar 13 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Friday)
Issued at 253 PM EDT Thu Mar 13 2025
Key Messages:
- Chances for isolated to scattered showers and thunderstorms
this afternoon and early evening, with some being strong to
marginally severe across portions of west central Georgia
- Brief return to dry conditions during the day Friday before
the start of an active weekend with severe weather potential
Forecast:
A mid-level shortwave drifting over the state will lead to
isolated to scattered showers and thunderstorms through the
evening across north and central Georgia. The best chances are
along the AL/GA border and areas from the Atlanta metro south.
This area remains in a marginal risk (level 1 of 5) from SPC, as
there will be just enough instability, moisture, and shear to
support a few strong to severe thunderstorms with the primary
hazards of hail and damaging winds. Storms will generally be
moving from W to E or NW to SE, and will be in clusters or small
line segments. Not expecting very much rainfall from today's
convective activity, generally a half of an inch or less, and
much of the eastern portion of the forecast area may remain
totally dry.
By sunset, most of the activity will have ended, and subtle mid-
level ridging will start to nudge in behind the shortwave for a
quiet overnight period. Areas of fog may develop across central
Georgia early Friday morning under the mostly clear skies, light
southerly flow and subsidence from the ridge. Overall Friday will
be a warm and dry day across the area under the influence of the
ridge, with southeast flow and some mid to level high clouds
passing over. This will start to set the stage for a very active
weather weekend across Georgia.
Highs today will be a few degrees cooler than yesterday, topping
out in the low-to-mid 70s areawide. Tonight's lows will be in the
upper-40s to lower-50s, before temperatures climb back into the
mid to upper 70s on Friday. A few areas might even have a shot at
80.
Culver
&&
.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 253 PM EDT Thu Mar 13 2025
Key Messages:
- Severe weather is expected across North and Central Georgia
Saturday evening into Sunday. All modes of severe weather are
possible: damaging winds, tornadoes, and severe hail. A
significant tornado (EF-2 or greater) is also possible.
- Forecast rainfall amounts for Friday Night through Sunday
range between 2-3" across North Georgia and 1-2" elsewhere. A
Slight Risk (Level 2 out of 4) for flash flooding exists for
North Georgia during this timeframe.
Forecast:
A very strong storm system will bring severe storms to much of the
Southeast between Friday night and Sunday afternoon. We have
consistently seen a notable signal for a strong wind component
through the atmospheric column as well as energy (fuel) -- thus, the
overlap of these two supports the threat for severe weather for us
in North and Central Georgia. Timing primarily lies between Saturday
evening through Sunday afternoon with that threat moving from west
to east as the front pushes the line of storms through the state.
As a general overview, at the start of the long term (Saturday
morning), there could be some rain and storms ongoing and/or
diminishing across parts of Northwest Georgia. The Marginal Risk
area (Level 1 out of 5) as painted by SPC, is to account for any
severe thunderstorms that are able to maintain themselves as they
enter into our northwest zones early Saturday morning in response to
the initial wave of energy swinging through the TN Valley.
Damaging winds look to be the primary threat with any severe
thunderstorms that move through northwest Georgia early Saturday
morning.
Moving into the day on Saturday, a strengthening upper low will be
forced eastward as a second piece of energy rotates around the base
of the broader upper trough. At the surface, a cold front will be
tracking eastward across the ArkLaMiss towards the TN Valley. This
will result in notable height falls, a strengthening LLJ (60+ kts),
and allow for ample moisture to stream into the region bringing up
our dewpoints from south to north during the day. Thunderstorms
accompanying a cold front will move through Saturday night into
Sunday afternoon. Storms look to finally clear our southeast zones
by Sunday evening. As we are becoming more into the range of some of
the higher resolution model guidance there are a few things to note:
1- there are some 'weakening' trends with the line of storms as it
moves eastward through our area overnight Saturday into Sunday.
However, all severe threats will still be in play across all of our
forecast area so don't let your guard down! The wind energy and
other ingredients that have been noted with this system will still
be present. As we know nocturnal severe events are especially
hazardous -- so please make sure you have appropriate weather safety
plans in place.
2- overall timing of when we can expect severe weather to move
through the state continues to be refined. Some hi-res guidance has
storms moving into northwest and west-central Georgia as early as 6-
8PM Saturday. However, current thinking is still a little later 8-
10PM at the earliest.
3- a prior uncertainty was if ongoing convection Friday into
Saturday morning would contaminate the environment heading into
Saturday. At least for now this does not appear to be the case. But
we are keeping that possibility in the back of our minds. Adding on
to the previous point, there is a possibility that some portions of
our area (southwest, west-central GA) clear out mid-morning
Saturday. If that's the case the atmosphere would have some time to
recover as moisture continues to stream into the state.
At this time SPC maintains an Enhanced Risk (Level 3 out of 5) for
areas roughly along and west of a line from Athens to Macon down to
Americus. Also within this Enhanced Area is a hatched area
indicating a greater probability of significant severe weather
occurring (i.e. large hail, significant damaging winds, and strong
tornadoes). In addition to severe hazards, the flooding threat
overnight Saturday into Sunday remains. With this forecast update,
forecast storm total rainfall for the duration of this event from
Friday overnight through Sunday is largely unchanged. Totals for
North Georgia range from 2-3" with 1-2" elsewhere. The time window
for the highest flood threat is late Saturday evening to Sunday
morning. These totals are fairly modest, though any training of
thunderstorms over a specific area and multiple rounds of rainfall
throughout the weekend could result in minor flash flooding and/or
local river flood concerns. WPC maintains a Slight Risk (Level 2 out
of 4) for North Georgia on Saturday.
Finally, a PSA: Please start making and communicating your severe
weather plans now! Know where your safe place is, ensure your
weather radio is in working order, and consider your plans if they
involve being outdoors. With much of the action taking place
overnight (Saturday evening into Sunday morning) it is vital that
you remain weather aware. Be prepared not scared!
07
&&
.AVIATION...
(18Z TAFS)
Issued at 136 PM EDT Thu Mar 13 2025
VCSH by 19-20Z with highest likelihood of TSRA impacting the
airfield between 20-24Z, perhaps accompanied by MVFR vsbys, but
still rather low probability of direct impacts overall. Further
clearing back to true VFR expected as pcpn tapers off in earnest
by 00-01Z, then a rapid drop to BKN IFR by 08-09Z, with MVFR vsbys
in FG/BR. Conditions improve after 15Z. Winds will be SW at 5-10
kts through the evening, becoming light overnight, and then
shifting SSE by Friday afternoon around 10 kts.
//ATL Confidence...18Z Update...
Medium confidence on SHRA/TSRA coverage through the evening, as
well as CIGs and VIS early Friday morning. High for other
elements.
Culver
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 49 76 56 80 / 10 0 10 40
Atlanta 54 75 59 79 / 10 0 30 60
Blairsville 45 71 53 71 / 10 0 30 80
Cartersville 51 76 59 79 / 10 0 40 80
Columbus 57 78 59 82 / 10 0 20 50
Gainesville 51 74 57 76 / 10 0 30 60
Macon 53 78 56 83 / 20 0 10 20
Rome 51 77 58 76 / 10 0 50 80
Peachtree City 52 76 57 79 / 10 0 20 60
Vidalia 54 79 57 86 / 20 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Culver
LONG TERM....07
AVIATION...CulverHazardous weather outlook, Mar 13, 4:25 AM EST, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
525 AM EDT Thu Mar 13 2025
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
525 AM EDT Thu Mar 13 2025
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...Today and Tonight...
A Marginal Risk (Level 1 of 5) for severe weather is in effect for
west central Georgia today. An isolated storm capable of damaging
wind gusts up to 60 mph and/or quarter sized hail will be
possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
A Marginal Risk (Level 1 of 5) is in effect for northwest Georgia
late Friday night into early Saturday morning. An isolated
thunderstorm capable of damaging winds and hail will be possible
before sunrise.
Severe weather is possible in north and central Georgia Saturday
and Sunday. An Enhanced Risk (Level 3 of 5) of severe weather
is expected between Saturday afternoon and Sunday morning. All
severe weather hazards, tornadoes, damaging winds and hail are
possible with this event. Minor flooding and flash flooding concerns
could also develop in north Georgia Saturday night into Sunday
morning. Please continue to monitor the forecast moving forwards.
.SPOTTER INFORMATION STATEMENT...
While spotter activation is not needed, spotters are encouraged
to report or relay severe weather reports today and tomorrow.
Please continue to keep an eye on Saturday into Sunday, as
spotter activation may be requested during this time period.
In the hours before
Special weather statement, Mar 13, 1:55 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
255 PM EDT Thu Mar 13 2025
GAZ067-131930-
Meriwether GA-
255 PM EDT Thu Mar 13 2025
...A strong thunderstorm will impact portions of northern Meriwether
County through 330 PM EDT...
At 255 PM EDT, a strong thunderstorm was over Saint Marks, or 7 miles
northwest of Greenville, moving east at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rocky Mount, Saint Marks, Gay, Wooster, Greenville, and Lone Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3305 8486 3316 8486 3320 8460 3310 8455
3302 8462
TIME...MOT...LOC 1855Z 269DEG 12KT 3311 8480
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 13, 1:57 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Thu Mar 13 2025
GAZ032-131930-
Cobb GA-
257 PM EDT Thu Mar 13 2025
...A strong thunderstorm will impact portions of northeastern Cobb
County through 330 PM EDT...
At 257 PM EDT, a strong thunderstorm was over Kennesaw State
University, or near Marietta, moving east at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Kennesaw State University, Sweat Mountain, Kennesaw, Sandy Plains,
and Marietta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3408 8462 3408 8461 3407 8442 3405 8442
3404 8440 3401 8440 3400 8439 3395 8443
3398 8463
TIME...MOT...LOC 1857Z 269DEG 8KT 3402 8455
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 13, 2:12 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
312 PM EDT Thu Mar 13 2025
GAZ090-091-102-103-131945-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
312 PM EDT Thu Mar 13 2025
...A strong thunderstorm will impact portions of southwestern Marion,
southeastern Chattahoochee, eastern Stewart and northern Webster
Counties through 345 PM EDT...
At 312 PM EDT, a strong thunderstorm was over Brooklyn, or 8 miles
southeast of Cusseta, moving southeast at 20 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Charles, Kimbrough, Preston, Church Hill, Seminole, Brooklyn,
Renfroe, Louvale, and Richland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3219 8489 3223 8476 3231 8467 3216 8444
3205 8454 3196 8470
TIME...MOT...LOC 1912Z 310DEG 18KT 3219 8472
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 13, 2:17 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EDT Thu Mar 13 2025
GAZ006-008-131945-
Union GA-Fannin GA-
317 PM EDT Thu Mar 13 2025
...A strong thunderstorm will impact portions of southwestern Union
and east central Fannin Counties through 345 PM EDT...
At 317 PM EDT, a strong thunderstorm was over Gaddistown, or 14 miles
northwest of Dahlonega, moving northeast at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Margret and Gaddistown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3466 8408 3470 8418 3481 8412 3480 8403
3473 8399
TIME...MOT...LOC 1917Z 219DEG 6KT 3471 8412
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 13, 2:25 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Thu Mar 13 2025
GAZ032-033-132000-
North Fulton GA-Cobb GA-
325 PM EDT Thu Mar 13 2025
...A strong thunderstorm will impact portions of northeastern Cobb
and north central Fulton Counties through 400 PM EDT...
At 324 PM EDT, a strong thunderstorm was over Sandy Plains, or near
Marietta, moving east at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Roswell, Sweat Mountain, Sandy Plains, Sandy Springs, Marietta, and
Alpharetta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3407 8442 3408 8435 3403 8432 3397 8436
3399 8452 3407 8454
TIME...MOT...LOC 1924Z 265DEG 6KT 3402 8450
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 13, 2:30 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT Thu Mar 13 2025
GAZ083-095-132000-
Houston GA-Twiggs GA-
330 PM EDT Thu Mar 13 2025
...A strong thunderstorm will impact portions of southwestern Twiggs
and east central Houston Counties through 400 PM EDT...
At 330 PM EDT, a strong thunderstorm was over Kathleen, or near
Perry, moving east at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Bonaire, Sand Bed, Kathleen, Houston Lake, Perry, and Warner Robins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3244 8367 3252 8370 3261 8353 3256 8345
3247 8348
TIME...MOT...LOC 1930Z 247DEG 14KT 3250 8363
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH